Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Allergic Reaction
Apr 16, 2009

I keep getting an allergic reaction to my meds. I have been on Lexiva, Norvir and Sustiva. The reaction I get is my body is covered in hives. I am newly diagnosed and I am being to worry. Is it possible that all the meds I come in contact with give me hives?

Response from Dr. Young

Hello and thank you for your post.

It is certainly unfortunate, if unlikely that you're allergic to all of these medications. Both efavirenz (Sustiva) and fosamprenavir (Lexiva) are associated with allergy and rash.

Since you're probably receiving another medication (nukes) with your your Sustiva and Lexiva, I'd wager that you're experiencing an allergic reaction to one of these. While this is less common and takes time to diagnose, we've seen persons like you where we ultimately have diagnosed an allergic to one of the nukes-- since we frequently treat with either Truvada or Epzicom combinations, it has been the case that allergy is associated with any of these meds.

BY



Previous
Oatmeal and absorption
Next
How did I develop a resistance Part 2

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement